Factorization of solvable polynomials over finite fields and the generalized Riemann hypothesis
Cite this article as: Evdokimov, S.A. J Math Sci (1992) 59: 842. doi:10.1007/BF01104107 Abstract
This article presents an algorithm that, assuming the generalized Riemann hypothesis, factors a polynomial f mod p, where f ∃
Z[X] is solvable over Q, into irreducible (over the field F pm) factors in time polynomial in m, log p, and the length of notation of f. The following problems are also solved in time polynomial in m, n, and log p: 1) construction of the field F pm, 2) construction of all isomorphisms between two realizations of F p m, and 3) computation of the roots of degree n in F p m.
Translated from Zapiski Nauchnykh Seminarov Leningradskogo Otdeleniya Mathematicheskogo Instituta im. V. A. Steklova Akademii Nauk SSSR, Vol. 176, pp. 104–117, 1989.
M.-D. A. Huang, “Riemann hypothesis and finding roots over finite fields,” in: Proc. Seventeenth ACM Symp. on Theory of Computing, New York (1985), pp. 121–130.
S. Landau and G. Miller, “Solvability by radicals is in polynomial time,” in: Proc. Fifteenth ACM Symp. on Theory of Computing, New York (1983), pp. 140–151.
S. Lang, Algebra, Addison-Wesley, Reading (1965).
S. Lang, Algebraic Number Theory, Addison-Wesley, Reading (1970).
Z. I. Borevich and I. R. Shafarevich, Number Theory [in Russian], Moscow (1964).
J. C. Lagarias, H. L. Montgomery, and A. M. Odlyzko, “A bound for the least prime ideal in the Chebotarev density theorem,” Inv. Math.,
, 271–296 (1979).
I. M. Vinogradov, Fundamentals of Number Theory [in Russian], Moscow (1972).
E. R. Berlekamp, “Factoring polynomials over finite fields,” Bell Sysem Tech. J.,
, 1853–1859 (1967).
A. K. Lenstra, H. W. Lenstra, and L. Lovasz, “Factoring polynomials with rational coefficients,” Math. Ann.,
, 515–535 (1982).
A. L. Chistov, “Polynomial complexity algorithm for factoring polynomials and finding components of varieties in subexponential time,” Zap. Nauchn. Sem. Leningr. Otd. Mat. Inst. Akad. Nauk SSSR,
, 124–188 (1984).
L. Ronyai, “Factoring polynomials over finite fields,” in: Proc. Twenty Eighth IEEE Found. Comput. Sci., New York (1987).
S. A. Evdokimov, “The generalized Riemann hypothesis and factorization of solvable polynomials over finite fields,” in: Abstracts of the Eighth All-Union Conf. on Math. Logic [in Russian] (1986), p. 64.
© Plenum Publishing Corporation 1992